Thanks very much again for your opinions. I called my doctor this afternoon, told him my concerns about the low dose of Allopurinol, how I believe consultant confused what I said about having burning and swelling and redness as me saying I was having gout attacks every night, and how maybe I brought my acid levels down too quick, and he has agreed that my blood results re: liver were ok after the Uloric and that it seemed to have been working for me since my levels halved and it didn’t cause the stomach upset I’m having on the Allopurinol, so he has put me back on it at a lower dose commencing tomorrow. Hopefully the two weeks I’ve been off it won’t have caused my acid to shoot too high and that I’ll get it back down to the same level soon. I’ll put up with the swelling and burning if I know that it’s a consequence of the crystals dissolving and it’ll mean I’ll recover soon. It really didn’t sit well with me when the rheumatologist took me off Uloric with only the explanation that “it can cause more intense gout attacks than Allopurinol”. Hopefully I’ll be on the road to recovery soon. Thanks again, guys.
Thank you for visiting GoutPal's Gout Network
Did you find the personal help you need with your gout?
I will help you understand and manage your gout.
If you did not find the personal gout help that you need, please tell me:
Information on GoutPal is provided by a gout patient to help you understand gout and related issues. Gout information is provided by a layman, with no medical training or qualifications. It should not be used for diagnosing or treating any health problem or disease. The information is given to help you understand your doctor's advice and know what questions to ask. It is not a substitute for professional care. If you have an actual or suspected health problem, you should consult your doctor.